Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 30, 2021, 2:01 AM PDT. It took effect at May 1, 2021, 2:00 AM PDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 2:01 AM PDT (09:01 UTC)
- In effect from
- May 1, 2021, 2:00 AM PDT
- Expired
- May 5, 2021, 11:00 AM PDT
- In force
- 4 days
- Issued by
- NWS Medford, OR
The text
As transmitted.
655 WHUS76 KMFR 300901 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 AM PDT Fri Apr 30 2021 PZZ356-370-376-302215- /O.NEW.KMFR.SC.Y.0050.210501T1500Z-210502T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 11 AM PDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and steep seas 6 to 8 ft at 7 seconds. * WHERE...From Cape Blanco south, for all areas. * WHEN...From 8 AM Saturday to 11 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
12 follow-up statements
691 WHUS76 KMFR 301611 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR Issued by National Weather Service Portland OR 911 AM PDT Fri Apr 30 2021 PZZ356-370-376-010515- /O.CON.KMFR.SC.Y.0050.210501T1500Z-210502T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 911 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 11 AM PDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and steep seas 6 to 8 ft at 7 seconds. * WHERE...From Cape Blanco south, for all areas. * WHEN...From 8 AM Saturday to 11 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
410 WHUS76 KMFR 302135 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 235 PM PDT Fri Apr 30 2021 PZZ370-302245- /O.CAN.KMFR.SC.Y.0050.210501T1500Z-210502T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 235 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Some areas may reach small craft conditions briefly, but widespread hazardous conditions are not expected. $$ PZZ356-376-011200- /O.EXT.KMFR.SC.Y.0050.210501T0900Z-210502T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 235 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SATURDAY TO 11 AM PDT SUNDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep wind-driven seas of 6 to 8 ft. * WHERE...From Cape Blanco south, for all areas. * WHEN...From 2 AM Saturday to 11 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
360 WHUS76 KMFR 010926 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 AM PDT Sat May 1 2021 PZZ356-376-012230- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210502T2100Z/ /O.NEW.KMFR.SE.W.0031.210501T2100Z-210502T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...For the Hazardous Seas Warning, very steep and wind- driven seas at 9 to 11 ft, with wind gusts to 37 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and wind-driven seas at 6 to 9 ft. * WHERE...The Hazardous Seas Warning is from Pistol River south out to 12 NM from shore. The Small Craft Advisory is for all other areas. * WHEN...For the Hazardous Seas Warning, from 2 PM this afternoon to 11 PM PDT this evening. For the Small Craft Advisory, until 2 PM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Gusty winds and/or steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
931 WHUS76 KMFR 012122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Sat May 1 2021 PZZ356-376-021030- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210504T0000Z/ /O.CON.KMFR.SE.W.0031.000000T0000Z-210502T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep to very steep wind-driven seas of 6 to 11 ft. * WHERE...Very steep and hazardous seas are expected out to 15 nm from shore and south of Cape Ferrelo. Small craft advisory conditions are expected elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 11 PM PDT this evening, with the Small Craft Advisory in effect until 5 PM PDT Monday. * IMPACTS...Gusty winds and very steep and hazardous seas could capsize or damage vessels. Conditions will be hazardous to smaller vessels and inexperienced mariners. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
558 WHUS76 KMFR 020824 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 124 AM PDT Sun May 2 2021 PZZ356-376-022130- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210504T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 124 AM PDT Sun May 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep to very steep wind-driven seas of 6 to 10 ft. * WHERE...From Ophir south to Cape Sebastian, out to 20 NM from shore and from Cape Sebastian south, out to 60 NM from shore. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
728 WHUS76 KMFR 022048 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 148 PM PDT Sun May 2 2021 PZZ356-376-031200- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210504T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 148 PM PDT Sun May 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep to very steep wind-driven seas of 6 to 10 ft. * WHERE...From Ophir south to Cape Sebastian, out to 20 NM from shore and from Cape Sebastian south, out to 60 NM from shore. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
523 WHUS76 KMFR 030759 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1259 AM PDT Mon May 3 2021 PZZ356-376-032100- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210504T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1259 AM PDT Mon May 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep wind- driven seas of 6 to 9 ft. * WHERE...From Ophir south to Cape Sebastian, out to 20 NM from shore and from Cape Sebastian south, out to 60 NM from shore. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
548 WHUS76 KMFR 030937 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 237 AM PDT Mon May 3 2021 PZZ356-376-032245- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210504T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 237 AM PDT Mon May 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep wind- driven seas of 6 to 9 ft. * WHERE...From Ophir south to Cape Sebastian, out to 20 NM from shore and from Cape Sebastian south, out to 60 NM from shore. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
071 WHUS76 KMFR 032203 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 303 PM PDT Mon May 3 2021 PZZ356-376-041115- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 303 PM PDT Mon May 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep wind-driven seas of 5 to 8 ft into Tuesday morning, then north 20 to 25 kt with gusts up to 35 kt and steep wind-driven seas of 6 to 9 ft later Tuesday into early Wednesday morning. * WHERE...South of Gold Beach into Tuesday morning, then south of Cape Blanco into early Wednesday morning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
426 WHUS76 KMFR 040930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Tue May 4 2021 PZZ350-370-042230- /O.EXB.KMFR.SC.Y.0050.210504T2100Z-210505T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep wind-driven seas of 5 to 7 ft this Tuesday afternoon through Tuesday night. * WHERE...All areas, but the strongest winds and heaviest seas will occur near Cape Blanco. * WHEN...From 2 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-042230- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210505T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Tue May 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep wind-driven seas of 5 to 7 ft into early Tuesday afternoon, then north 20 to 25 kt with gusts up to 35 kt and steep wind-driven seas of 6 to 9 ft later Tuesday afternoon through Tuesday night. North winds 10 to 20 kt Wednesday morning with steep seas 5 to 7 feet. * WHERE...South of Gold Beach into early Tuesday afternoon, all areas late Tuesday afternoon through Tuesday night, then south of Port Orford and beyond 5 nm of the coast Wednesday morning. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
615 WHUS76 KMFR 042118 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 218 PM PDT Tue May 4 2021 PZZ350-370-051030- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 218 PM PDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and steep wind-driven seas of 5 to 7 ft this afternoon through tonight. * WHERE...All areas, but the strongest winds and heaviest seas will occur near Cape Blanco. * WHEN...From 2 PM this afternoon to 5 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-051030- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210505T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 218 PM PDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep wind-driven seas of 5 to 7 ft into early Tuesday afternoon, then north 20 to 25 kt with gusts up to 35 kt and steep wind- driven seas of 6 to 9 ft later this afternoon through tonight. North winds 10 to 20 kt Wednesday morning with steep seas 5 to 7 feet. * WHERE...South of Gold Beach into early Tuesday afternoon, all areas late Tuesday afternoon through Tuesday night, then south of Port Orford and beyond 5 nm of the coast Wednesday morning. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
567 WHUS76 KMFR 050930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Wed May 5 2021 PZZ370-052230- /O.CAN.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ /O.NEW.KMFR.SC.Y.0051.210506T1200Z-210506T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... * WHAT...South winds 15 to 25 kt and steep wind-driven seas 5 to 7 feet expected. * WHERE...All areas. * WHEN...From 5 AM to 2 PM PDT Thursday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-051030- /O.CAN.KMFR.SC.Y.0050.000000T0000Z-210505T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ356-376-051800- /O.CON.KMFR.SC.Y.0050.000000T0000Z-210505T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt and steep wind-driven seas 6 to 8 feet will diminish later this morning. * WHERE...Mostly beyond 5 nm offshore. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 8:01 PM PDT, 6 hours earlier.
Area forecast discussion, Apr 29, 8:01 PM PDT, 6 hours before
Area Forecast Discussion
National Weather Service Medford OR
801 PM PDT Thu Apr 29 2021
.DISCUSSION...30/00Z NAM in.
Mostly clear skies prevail across the Medford forecast area this
evening, except for areas of stratus over the coastal waters and
along the coast and some cirrus clouds. Thursday was quite warm
inland, and several high temperature records were broken today in
northern California:
Site High Temp as Previous record and
of 5 PM PDT. year(s) the record was set.
Alturas 84 80 (1968, 1998)
Montague 89 85 (1957)
Mt Shasta City 86 84 (1981)
The long wave upper ridge that brought the dry and unseasonably
warm weather to the area has now broken to the east, and the flow
aloft has become southwesterly.
The upstream trough will weaken as it moves in, and what is left
of it will move onshore Friday night. Expect increasing clouds
over the area Friday with much cooler high temperatures inland.
The surface front associated with the trough will move onshore
Friday evening, and it won't amount to much in terms of
precipitation. The rain that does fall will be light with expected
storm totals of 0.10 inches or less. The probability of
precipitation along this front is around 40 to 50 percent along
the coast, over the Coast Range, in the Umpqua Basin, and in the
Cascades. POPs will be lower elsewhere. The precipitation will
move east and south with the front and the last of the associated
showers in and around Modoc County will end Saturday evening.
The pattern will remain progressive, and another ridge will build
into the west coast Saturday into Sunday. This will bring a return
of dry weather, but inland high temperatures will remain much
cooler than they were today. A thermal trough will set up near the
coast, bringing a return of gusty north winds to the coast and
coastal waters.
Long term discussion from the Thursday afternoon AFD...Sunday 02
May through Thursday 06 May 2021. The long term forecast begins
in general troughiness (low pressure) with shortwave disturbances
moving across them. Operational models are trying to suggest that
these shortwaves may bring the potential for showers and maybe a
thunderstorm across portions of northern California, but the
remainder of the ensemble members do not agree with this scenario.
Therefore, expect temperatures to remain cool with breezy
afternoon winds through Monday.
The ridge of high pressure tries to establish itself beginning
Tuesday into Wednesday, which should lead to a small warming and
drying trend once again.
Then, ensembles are hinting at the next system to come through the
area. This one being a bit more robust and providing some rainfall
to more than just a few isolated spots. However, the newest
operational runs all trend this front weaker (as one would expect
with the ridge actually having time to re-establish), and while
chances for precipitation Wednesday night into Thursday are better
than any other time in the forecast, the rain amounts are extremely
low at this point. Still, have gone with the National Blend of
Models for this forecast package. -Schaaf
&&
.AVIATION...For the 30/00Z TAF Cycle...Over the coastal waters and
along the coast...Initially, VFR conditions will prevail except for
IFR cigs/vsbys in low clouds and fog beyond 40NM offshore. The lower
conditions will become more widespread this evening, spreading
onshore and obscuring higher terrain along the coast. The lower
conditions will burn back offshore Friday morning. An incoming front
will then bring areas of MVFR cigs and showers offshore Friday,
spreading onshore Friday afternoon with higher terrain becoming
obscured. Over the remainder of the area...VFR conditions will
prevail into Friday night, but higher terrain will become obscured
from the Cascades east and Siskiyous north beginning Friday
afternoon.
&&
.MARINE...Updated 800 PM PDT Thursday 29 April 2021...High pressure
will weaken over the area tonight and a cold front will move through
Friday. Relatively light winds and seas will persist through
Saturday morning. A thermal trough will form near the coast
Saturday, then remain in the area into early next week. This will
bring gusty north winds and steep, choppy seas to the area, mostly
south of Cape Blanco. Winds and seas are expected to lower mid
week. Another front may move across the waters late next week and
bring increased winds and seas. Confidence is low in the details of
the forecast for this period though. -CC/Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...None.
15/15/15Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.